Suboxone: The Light At The End Of The Tunnel

Gain knowledge and share experiences with Suboxone, to obtain support through coming together with one bond in common-To help, support and educate others.
 
HomeHome  PortalPortal  SearchSearch  RegisterRegister  Log in  

Share | 
 

 Deborah, it is possible?

View previous topic View next topic Go down 
AuthorMessage
Barbara Rue

avatar

Female
Number of posts : 851
Age : 73
Humor : You can't keep it unless you give it away
Registration date : 2008-11-08

PostSubject: Deborah, it is possible?   Sun 30 Nov 2008, 4:13 pm

Deborah, Is is possible to get to the place in your taking of suboxone, that's it time to taper off? I since I ve been ill, I have no desire to take my subs. I don't feel any withdrawls and it's been since yesterday morning. Do you get to a place when you are finished. I illness I feel is from the cold. I'm feeling a little better and some of my energy is coming back. I'm at 2 mgs twice a day and don't always take my afternoon dose. Have you ever heard of anyone just stopping? Please let me knwo cause I don't want to cause myself futher withdrawals, but if by some chemical change in my brain is telling me I've had enough. I sure would like to take advantage of the chance.I'll listen to all you have to say. It would be A blessing forn God if I could get off. Please anser soon, Barbara Rue
Back to top Go down
Admin
Admin
avatar

Female
Number of posts : 95
Registration date : 2008-11-06

PostSubject: Re: Deborah, it is possible?   Sat 06 Dec 2008, 4:36 pm

Barbara,

I am really sorry I missed your question. You are asking me a very difficult question but yes, I did share with a patient the other day a post a patient sent to me. He was down to 2mg and his physician gave Him some clonidine (Catapres) to help the withdrawal symptoms. He started taking them along with the Suboxone and before He knew it... they were all He was taking and not the Suboxone. Many people have just stopped just like you are contemplating and then there are others who definitely are having trouble coming off 2mg.

Have you discussed it with your physician? I would definitely obtain his opinion before acting on my own thoughts. Since you are planning on having surgery and will probably have to stop taking the Suboxone because you are going to need some potent pain medication, definitely opiates unless you are stronger person than me. You can't take it with opiates therefore after you recover from your foot surgery, you may be able to taper off the opiates. If you feel you can't and you start to crave again, I would start back on the Suboxone for a few months and then try tapering off again.
I can't possibly make the decision for you but I do know I would take whatever I need for pain during and after your foot surgery and once it is over and all the pain has stopped, then re-evalulate how you feel about going back on Suboxone. It is possible you may not have a desire to but personally if it was me, I would return back to Suboxone temporarily and then taper back off.
Have you talked to your surgeon to see what He plans on giving you for the pain? Do you have any idea of how long you will need to take it? I don't know if it is possible to know until then just how you are going to feel and I think we should wait and discuss it then. I will be glad to discuss it with you anytime. You know I will always be here for you just as I am for all the patients. We all need to support one another to form a strong foundation underneath so the group can stand.
I want to thank you for being there when I needed you. cheers You never really know who your friends are until you really need their help.
Your Friend and Confidante,
Deborah
Back to top Go down
http://www.SuboxoneAssistedTreatment.org
Barbara Rue

avatar

Female
Number of posts : 851
Age : 73
Humor : You can't keep it unless you give it away
Registration date : 2008-11-08

PostSubject: Re: Deborah, it is possible?   Sat 06 Dec 2008, 6:03 pm

Hi Deborah, I had surgery on the same foot almost a year ago. I had two bunions taken off each side of my foot. Becuase my large toe had grown sideways, the toe had to be broken. It was done out patient setting at the hospital. I came home and for the next three days I kept ice applied every twenty minutes, keeping my foot elevated. I took Advil for pain. This is my plan for my next procedure. I'd rather do this than go through getting off my routine and have to go through getting back on again. My doctor says I'm not going to be in extream pain, if I follow his orders. Back to tapering from the Suboxone, I was wondering if you stay off of opiates long enough, could you just stop taking your meds after getting down to say 1 mg? I want so badly to get my energy back or at least be interested in doing every day tasks. I put a lot of trust in your opinion. I also should talk more to my doctor about what would be the best to do. He says it could happen that one day I'll just not take my meds and just stop. I'm hoping this is true. Thank you for your support and ideas. I'll keep in close contact during my procedure. Lovingly, Barbara
Back to top Go down
paris08



Female
Number of posts : 1
Age : 69
Registration date : 2008-11-26

PostSubject: Re: Deborah, it is possible?   Fri 12 Dec 2008, 12:43 pm

I guess I am new and confused why would anyone want to stop taking this medication I feel like it is a maintenance medication like insulin for a diabetic
we have a problem with opiate dependency and in order to cope we take this
medicine. Now of course when you have to have a major surgery and have to
have pain killers you need to get this out of your system. (I know from an emergercy surgery) it was like the suboxone blocked anything they gave me
and of course I was knocked out most of time but I could feel the pain and could hear the Drs. talking and none of them even knew what suboxone was until they
talked to the Dr. that was giving it to me. I wish all Drs were most knowlegeble
about the medicine. I could be a spokesperson for it and have been on it for almost 2 years and dont want to get off of it of fear of the prior life I had.
I want to help people understand unless you have a bad side effects it helps you
so much. I had a near death experience and was on pain meds for a very years
and then finally got introduced to this miracle and thank god every day. If I can
help anyone contact me and I sure will try. paris08
Back to top Go down
bfye

avatar

Female
Number of posts : 695
Age : 41
Humor : There is no room in your heart for anger when you are filled with gratitude.
Registration date : 2008-11-20

PostSubject: Re: Deborah, it is possible?   Fri 12 Dec 2008, 2:50 pm

Hi Paris08,
It's nice to hear from you. I understand what your saying about staying on the Suboxone for long term maintenance, but I also understand the desire to try to go off of it as well. In my personal experience, the Subs are very expensive which creates financial issues in our home. This past October, I decided to safely taper off the Subs over a months period of time. On Halloween I took my last dose. I did mediocre for about 2 days, then it hit!! I felt like I'd been hit by a train, The Withdrawl Express. No I felt just as I had when initialing starting the program. It was horrible! I immediately made a doctors appointment & got put back on the Subs. As you said, I have NO desire to return to my prior life of use!! Now, I don't have any plans of going off Suboxone any time soon. I look at it like, if it's working, it doesn't matter if it's one, five or fifty years, if it's working why change it? I commend anyone who is able to go off it & do well. I'm sure there are people who have successfully done it. I just certainly know that I am not there yet, if ever?
Paris08, I have also encountered what you are saying about knowing more about the Suboxone than the doctors. It is very important to stay knowledgable as to be able to recognize these issues. It has previously been brought up on this forum as a fairly common experience amongst those of us on it. We certainly know our own body best! Idea It's also important to know about dangerous drug interactions. Make sure that medications are safe to take together. There are certain types of drugs that are dangerous to take with Suboxone. I know that it's not safe to take certain benzos while taking Subs. One of the moderators here, named Nannamom, also recently put out a post regarding having an emergency card with all the meds you take listed on it, with dosages & amounts. In case of emergency, the ER doctor would know that your on Subs (and whatever else) and treat accordingly. Nannamom always has good ideas, as does Barbara, the other moderator of this forum. They are very understanding & knowledgable about addiction & recovery having both been through it themselves. If you ever have questions or concerns, there's always someone here to talk it out with. Barbara's saying, "A problem talked about is a problem half solved." I think that's how it goes, something close to that. Smile
It was great to hear from you Paris08. Hope you'll keep in contact.
Yours,
BFye I love you
Back to top Go down
Sponsored content




PostSubject: Re: Deborah, it is possible?   

Back to top Go down
 
Deborah, it is possible?
View previous topic View next topic Back to top 
Page 1 of 1
 Similar topics
-
» Deborah Hiple
» Friday Funeral and Family Feud

Permissions in this forum:You cannot reply to topics in this forum
Suboxone: The Light At The End Of The Tunnel :: Suboxone Issues :: Suboxone-
Jump to: